Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 8, 2005, 3:22 AM PDT for Riverside County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 3:22 AM PDT (10:22 UTC)
- Expired
- Aug 8, 2005, 4:03 AM PDT
- In force
- 41 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The San Diego radar (KNKX), 123 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 081023 SVRSGX CAC065-081100- /O.NEW.KSGX.SV.W.0034.050808T1022Z-050808T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 322 AM PDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...PALM DESERT...INDIO * UNTIL 400 AM PDT * AT 318 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF INDIO...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF INDIO...6 MILES NORTHEAST OF BERMUDA DUNES...8 MILES NORTHEAST OF PALM DESERT COUNTRY AND 9 MILES NORTH OF COACHELLA BY 345 AM PDT LAT...LON 3385 11603 3395 11626 3373 11653 3354 11620 $$ MARTIN
2 follow-up statements
000 WWUS56 KSGX 081041 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 341 AM PDT MON AUG 8 2005 CAC065-081100- /O.CON.KSGX.SV.W.0034.000000T0000Z-050808T1100Z/ RIVERSIDE CA- 341 AM PDT MON AUG 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM PDT FOR CENTRAL RIVERSIDE COUNTY... AT 336 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF BERMUDA DUNES...OR ABOUT 8 MILES NORTH OF INDIO...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BERMUDA DUNES...6 MILES NORTHEAST OF PALM DESERT COUNTRY...7 MILES EAST OF THOUSAND PALMS AND 7 MILES NORTH OF INDIO BY 400 AM PDT LAT...LON 3385 11603 3395 11626 3373 11653 3354 11620 $$ MARTIN
000 WWUS56 KSGX 081103 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 401 AM PDT MON AUG 8 2005 CAC065-081111- /O.EXP.KSGX.SV.W.0034.000000T0000Z-050808T1100Z/ RIVERSIDE CA- 401 AM PDT MON AUG 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RIVERSIDE COUNTY EXPIRES AT 400 AM PDT... THE SEVERE THUNDERSTORM WARNING IN EFFECT FOR CENTRAL RIVERSIDE COUNTY HAS EXPIRED. THE STORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 3385 11603 3395 11626 3373 11653 3354 11620 $$ MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:30 PM PDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 7, 9:30 PM PDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT SUN AUG 7 2005 .SYNOPSIS...MOISTURE FROM THE SOUTHEAST WILL CONTINUE TO BRING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... LOW CLOUDS AND LOCAL FOG ALONG THIS COAST THIS EVENING STARING TO MOVE LOCALLY INLAND. BASE OF THE INVERSION ABOUT THE SAME AS YESTERDAY AT THIS TIME...NEAR 1400FT. PW ESSENTIALLY UNCHANGED FROM YESTERDAY AT 1.90 INCHES...ATMOSPHERE CONTINUES VERY MOIST. TIME CROSS SECTION COMPUTER MODELS SHOW LITTLE CHANGE THOUGH MUCH OF THE UP COMING WEEK AS THE MONSOON CONTINUES. EXPECT ANOTHER VERY ACTIVE CONVECTIVE DAY MONDAY WITH FLASH FLOOD PRODUCING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. SOME OF THESE STORMS COULD BE SEVERE. THE FLOW ALOFT WILL REMAIN LIGHT BUT ABUNDANT MOISTURE WILL CONTINUE FOR MORE THUNDERSTORMS EACH DAY...MAINLY IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS THROUGH THE WEEK. THE STRONG UPPER HIGH OVER THE SW WILL KEEP THE MARINE LAYER SHALLOW AND MOSTLY CONFINED TO THE COASTAL AREAS...WITH QUICK BURN OFF EXCEPT AT THE IMMEDIATE COAST. MINOR TEMP CHANGES IN MOST AREAS...HOWEVER THE MARINE LAYER AND THE EXACT DISTRIBUTION OF MONSOONAL CLOUD COVER AND RH WILL HAVE THE GREATEST IMPACT ON LOCAL TEMPS. LONGER RANGE PROGS INDICATE THE UPPER HIGH WILL WEAKEN AND SHIFT EAST FOR A LITTLE DECREASE IN THE MONSOONAL MOISTURE AND ASSOCIATED THUNDERSTORM ACTIVITY ABOUT FRIDAY. HOWEVER...EACH MODEL RUN LESSONS THE DRYING SO ANY BREAK MAY BE MINOR IF AT ALL. THE MARINE LAYER MAY ALSO INCREASE A LITTLE BRINGING MORE CLOUDS AND COOLER DAYS TO THE COASTAL AREAS. && .AVIATION... SHOWERS AND THUNDERSTORMS DIMINISHED 23-02Z...HOWEVER UNSTABLE AIRMASS WILL BRING YET ANOTHER ROUND OF THUNDERSTORMS BY MONDAY. LARGE CONVECTIVE COMPLEX RECENTLY FORMING OVER SW AZ COULD SEND AN OUTFLOW BOUNDARY INTO DESERTS AND MTS LATER TONIGHT AND TRIGGER SOME NOCTURNAL STORMS...WILL WATCH CLOSELY FOR THIS. OTHERWISE EXPECT SCATTERED TSTMS BY MON AFTN. A FEW STRONGER STORMS WILL BRING A THREAT OF STRONG GUSTY SURFACE WINDS...HAIL AND TOPS TO 50000 FT. MOST ACTIVITY WILL BE OVER MTS/DESERTS HOWEVER A FEW STORMS POSSIBLE IN THE INLAND VLYS PARTICULARLY NEAR HMT/RIV/BUO. THE MARINE LAYER REMAINS PERSISTENT NEAR COAST WITH BASES AROUND 800-1200 FT MSL AND TOPS ABT 1500 FT. MID/HI CLOUDS HAVE DISRUPTED THE STRATUS SLIGHTLY...BUT STILL EXPECT CEILINGS TO AFFECT COASTAL AIRPORTS NEAR 10-16Z. AREAS OF STRATUS WILL LINGER NEAR BEACHES AND IMMEDIATE COAST INTO MON AFTN. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT FOR THE MOUNTAINS AND DESERTS FROM 10 AM MONDAY TO 8 PM MONDAY. SEE LAXFFASGX. && PUBLIC...ECC AVIATION...ML
Hazardous weather outlook, Aug 7, 8:00 PM PDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 800 PM PDT SUN AUG 7 2005 CAZ055-056-058-060-061-062-081100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 800 PM PDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THERE IS A THREAT OF FLASH FLOODING.... .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. FLASH FLOOD WATCH IN EFFECT FROM 10 AM UNTIL 8 PM MONDAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....SUNDAY. THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL... STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING... MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 11 AM MONDAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. ECC
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:50 PM PDT | Flash Flood Warning | SGX | San Bernardino | 85 min |
| Aug 8, 2:26 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 8, 3:00 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 8, 3:08 PM PDT | Flash Flood Warning | SGX | San Bernardino | 97 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.